High Wind, Guadalupe Mountains of Culberson County
- When
- January 10, 12:00 AM MST to 3:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- RAWS
High winds occurred in the Guadalupe Mountains as the base of an upper trough passed by to the north of the region.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
High winds occurred in the Guadalupe Mountains as the base of an upper trough passed by to the north of the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jan 9, 9:18 PM MST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1018 PM CST Thu Jan 9 2014 .DISCUSSION... See 06z aviation discussion below. && .AVIATION... VFR conditions are expected for the next 24 hours. Some low clouds may develop tonight southeast of MAF but they should not impact the terminal. Southerly winds will become westerly by Friday afternoon with stronger winds expected in the afternoon. && .PREV DISCUSSION... /ISSUED 149 PM CST Thu Jan 9 2014/ .DISCUSSION... It looks like the final consensus on the upper trough moving across the area tonight is open, positive, and to the north which does not bode well for rain chances here in southeast New Mexico and west Texas. Went ahead and left low rain chances in the eastern most counties where there will be a little more low level moisture but anyone will be lucky to see rain in our CWA tonight. The associated cold front will not even reach this far south so expect temperatures to warm Friday into Sunday as an upper level ridge moves off the eastern Pacific and into the central plains. Another upper trough will follow the ridge, with a jet max feeding into it's back side causing amplification as it moves across the western states. Westerly flow around the base of the trough may bring strong winds to the Guadalupe Mountains on Sunday, with other areas seeing windy and perhaps very windy conditions. A cold front Sunday night will bring temperatures back to near normal with a secondary surge making Tuesday about a carbon copy of Monday. This seven day period is characterized by zonal flow so expect brief warming Wednesday before another trough/front arrives next Thursday. The upper support for all of these systems will remain well north of here so there will not be any rain chances beyond early tomorrow morning. Hennig && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 42 66 32 69 / 10 0 0 0 BIG SPRING TX 44 67 34 69 / 20 10 0 0 CARLSBAD NM 40 66 31 69 / 10 0 0 0 DRYDEN TX 45 76 38 73 / 10 0 0 0 FORT STOCKTON TX 47 69 37 71 / 10 0 0 0 GUADALUPE PASS TX 38 53 32 55 / 10 0 0 0 HOBBS NM 37 64 30 64 / 10 0 0 0 MARFA TX 40 60 29 62 / 20 0 0 0 MIDLAND INTL AIRPORT TX 44 67 32 69 / 10 0 0 0 ODESSA TX 44 67 34 68 / 10 0 0 0 WINK TX 42 70 31 68 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 112 PM CST THU JAN 9 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 112 PM CST THU JAN 9 2014 /1212 PM MST THU JAN 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE SOUTHEAST NEW MEXICO PLAINS FRIDAY AFTERNOON DUE TO GUSTY WESTERLY WINDS AROUND 20 MPH AND DRY CONDITIONS. NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER MUCH OF THE FORECAST AREA SUNDAY AFTERNOON DUE TO A PASSING UPPER STORM SYSTEM. ABOVE NORMAL TEMPERATURES, DRY AIR OVER THE REGION AND WINDY CONDITIONS COULD COMBINE TO PRODUCE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
2 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, January 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488301, 488300.